Alert archive / Pennsylvania / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS State College, PA

February 7, 20077 counties in Pennsylvania

NWS State College, PA issued this wind chill advisory at Feb 7, 2007, 2:18 PM EST for 7 counties in Pennsylvania. It took effect at Feb 7, 2007, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2007, 2:18 PM EST (19:18 UTC)
In effect from
Feb 7, 2007, 10:00 PM EST
Expired
Feb 8, 2007, 10:00 AM EST
In force
12 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clearfield County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 48 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 071918
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EST WED FEB 7 2007

...VERY COLD WIND CHILLS FOR TONIGHT...

.BRISK WEST TO NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES
FALLING TO NEAR ZERO TO PRODUCE A WIND CHILL AROUND 15 BELOW ZERO 
OVERNIGHT.

PAZ005-006-010-011-017-024-033-080330-
/O.NEW.KCTP.WC.Y.0003.070208T0300Z-070208T1500Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
218 PM EST WED FEB 7 2007

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST THURSDAY. 

WEST TO NORTHWEST WINDS AVERAGING BETWEEN 10 AND 15 MPH WITH GUSTS
AROUND 20 MPH WILL COMBINE WITH TEMPERATURES FALLING TO NEAR ZERO
TO PRODUCE A WIND CHILL NEAR 15 BELOW. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

$$

LAMBERT/STEINBUGL
2 follow-up statements
000 
WWUS41 KCTP 080306
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EST WED FEB 7 2007

...VERY COLD WIND CHILLS FOR TONIGHT...

.BRISK WEST TO NORTHWEST WINDS WILL COMBINE WITH TEMPERATURES
FALLING TO NEAR ZERO TO PRODUCE A WIND CHILL AROUND 15 BELOW ZERO
OVERNIGHT.

PAZ005-006-010-011-017-024-033-081115-
/O.CON.KCTP.WC.Y.0003.000000T0000Z-070208T1500Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1006 PM EST WED FEB 7 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY.

WEST TO NORTHWEST WINDS AVERAGING BETWEEN 10 AND 15 MPH WITH
GUSTS AROUND 20 MPH WILL COMBINE WITH TEMPERATURES FALLING TO
NEAR ZERO TO PRODUCE A WIND CHILL NEAR 15 BELOW.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND
WEAR A HAT AND GLOVES.

$$
000 
WWUS41 KCTP 080926
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 AM EST THU FEB 8 2007

...VERY COLD WIND CHILLS THIS MORNING...

.BRISK WEST WINDS WILL COMBINE WITH TEMPERATURES IN THE LOW SINGLE
DIGITS TO PRODUCE WIND CHILLS AS LOW AS 15 BELOW ZERO EARLY THIS
MORNING. 

PAZ005-006-010-011-017-024-033-081500-
/O.CON.KCTP.WC.Y.0003.000000T0000Z-070208T1500Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
426 AM EST THU FEB 8 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

A GUSTY WEST WIND WILL COMBINE WITH TEMPERATURES IN THE LOW SINGLE
DIGITS TO PRODUCE A WIND CHILL NEAR 15 BELOW THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE TO DRESS IN LAYERS AND WEAR A
HAT AND GLOVES.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 7, 9:49 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 7, 9:49 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
949 AM EST WED FEB 7 2007

.SHORT TERM /REST OF TODAY/...

WEAK LOW PRESSURE THAT BROUGHT LIGHT SNOW TO THE SOUTHERN HALF OF
PENN OVERNIGHT WAS EXITING QUICKLY EAST OF THE VIRGINIA COAST THIS
MORNING. OVERNIGHT SNOWFALL RANGED FROM A DUSTING TO ONE HALF OF
AN INCH ACROSS THE CENTRAL MTNS...TO BETWEEN 1 AND 1.5 INCHES NEAR
THE MARYLAND BORDER.

NORTHWEST BOUNDARY LAYER FLOW AND A BRIEF INCREASE IN THE DEPTH OF
THE COLD AIR WILL MAINTAIN FAIRLY NUMEROUS SHSN ACROSS THE FAR NW
MTNS AND LAUREL HIGHLANDS THROUGH THE EARLY AFTERNOON.
ADDITIONAL ACCUMULATIONS WILL BE A COATING TO AT MOST 2 INCHES ON
THE WINDWARD SLOPES OF THE RIDGES.

LOW WIND CHILLS /WITH A NORTHWEST WIND OF 10 TO 20 MPH...GUSTING
TO AROUND 25 MPH/ WILL BE THE MOST NOTABLE ADVERSE WEATHER
ELEMENT IN MANY AREAS TODAY...AND WILL AVERAGE BETWEEN ZERO AND 10
BELOW ACROSS THE MTNS AND ZERO TO 10 ABOVE THROUGHOUT THE SUSQ
VALLEY.

&&

.PREV DISCUSSION...
/ISSUED 506 AM EST WED FEB 7 2007/

SHORT TERM /THROUGH WEDNESDAY/...

LATEST SFC OBS SHOW A WEAK SFC LOW ASSOCIATED WITH SHORT WAVE
TROF MOVING EAST NEAR THE VIRGINIA/NORTH CAROLINA BORDER.
DEFORMATION ZONE ALONG NRN EDGE OF LOW BECAME ACTIVE EARLY THIS
MORNING WITH LIGHT SNOW BREAKING OUT OVER GOOD PORTION OF CWA.
THIS AREA OF SNOW IS MOVING SOUTH AND EAST AND WILL BE EXITING THE
CWA OVER THE NEXT FEW HOURS WITH MOST AREAS RECEIVING ONLY A
DUSTING OF NEW SNOW. BEHIND THIS SYSTEM SKIES WILL BECOME MOSTLY
SUNNY BY AFTERNOON OVER MANY EASTERN SECTIONS. LAKE ENHANCE CLOUDS
WILL DOMINATE THE WESTERN AND NORTH MOUNTAINS.

THOUGH STILL COLD AND BELOW SEASONAL NORMALS...TODAY WILL FEEL
WARMER THAN PREVIOUS DAYS. LAST NIGHT WAS A MUCH BALMIER NIGHT
..WITH WIND CHILL VALUES EARLY THIS MORNING ONLY IN THE LOW
SINGLE DIGITS.

LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

SOUNDS LIKE A BROKEN RECORD SO WILL KEEP IT SHORT AND SWEET...AS
COLD BUT DRY WEATHER IS EXPECTED INTO NEXT WEEK. IN FACT...AFTER
THE DEPARTURE OF THIS MORNINGS SNOW...WE DO NOT EXPECT TO SEE AN
OPPORTUNITY FOR SIGNIFICANT PCPN FOR SOME TIME...SAVE SCATTERED
SNOW SHOWERS DOWNWIND OF LAKE ERIE. IN FACT MREF ENSEMBLES DO NOT
SHOW THE PROBABILITY OF A TENTH OF AN INCH OF PCPN AFFECTING ANY
PART OF PA UNTIL NEXT TUESDAY WHEN A SRN STREAM WAVE IS PROGGED
TO MOVE TOWARD THE MID ATLANTIC COAST.

AVIATION /10Z-06Z/...
VERY LIGHT SNOW FALLING ACROSS MUCH OF CENTRAL PA. THUS MANY SPOTS
WILL HAVE MVFR CONDITIONS TO AROUND SUNRISE. EXPECT THINGS TO
IMPROVE AFTER THIS...AS A WEAK STORM MOVES OF THE MID ATLANTIC
COAST.

AFTER THIS...MAINLY VFR CONDITIONS EXPECTED. THE EXCEPTION WILL BE
BFD AT TIMES...WHICH MAY BE MVFR AT TIMES INTO THU. HOWEVER...EVEN
BFD MAY BE VFR FOR MUCH OF TODAY...AS THERE IS A LOT OF DIRECTIONAL
SHEAR EARLY ON. BETTER CHC OF LAKE EFFECT ACROSS THE NW MOUNTAINS
WOULD BE THU...AS WINDS ALOFT BECOME MORE NW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LAMBERT
Hazardous weather outlook, Feb 7, 5:17 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 AM EST WED FEB 7 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-081030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
517 AM EST WED FEB 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LIGHT SNOW OCCURRING OVER SOUTHERN PENNSYLVANIA THIS
MORNING WILL EXIT THE STATE BY MID MORNING. IN GENERAL LESS THAN
AN INCH OF SNOW IS EXPECTED...HOWEVER THIS COULD BE ENOUGH TO
CAUSE SOME MINOR PROBLEMS OR SLOW GOING WITH THE MORNING COMMUTE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GARTNER

Nearby

Wind Chill Advisories in Pennsylvania, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.